Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 182, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 22, 2018, 1:14 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 1:14 PM MDT (19:14 UTC)
- Expired
- Jun 22, 2018, 2:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:50 PM MDT | HAIL 1 | 9 N Bethune, CO | TWITTER REPORT. |
| Jun 22, 1:54 PM MDT | TSTM WND GST 48 | 2 Nw Hale, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:19 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
952
WUUS53 KGLD 221914
SVRGLD
COC063-125-222000-
/O.NEW.KGLD.SV.W.0182.180622T1914Z-180622T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
114 PM MDT FRI JUN 22 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southern Yuma County in northeastern Colorado...
Northwestern Kit Carson County in east central Colorado...
* Until 200 PM MDT.
* At 114 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Eckley to 4 miles northeast of
Cope, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wray, Bonny Reservoir, Joes, Hale, Beecher Island, Kirk and Idalia.
This includes Highway 385 between mile markers 202 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10315 3957 10280 3981 10280 3985 10266
4008 10245 4004 10205 3961 10205 3943 10238
3942 10315
TIME...MOT...LOC 1914Z 283DEG 31KT 3998 10241 3980 10252 3971 10278
HAIL...1.00IN
WIND...60MPH
$$
Husted2 follow-up statements
384
WWUS53 KGLD 221932
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
132 PM MDT FRI JUN 22 2018
COC063-125-222000-
/O.CON.KGLD.SV.W.0182.000000T0000Z-180622T2000Z/
Yuma CO-Kit Carson CO-
132 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHERN YUMA AND NORTHWESTERN KIT CARSON COUNTIES...
At 132 PM MDT, severe thunderstorms were located along a line
extending from 9 miles south of Wray to 11 miles west of Bonny
Reservoir to 11 miles southeast of Cope, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bonny Reservoir, Joes, Hale, Beecher Island, Kirk, Idalia and Vernon.
This includes Highway 385 between mile markers 202 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3969 10280 3980 10256 4004 10234 4004 10205
3961 10205 3943 10238 3942 10304 3957 10305
3957 10280
TIME...MOT...LOC 1932Z 298DEG 35KT 3995 10223 3968 10237 3955 10270
HAIL...1.00IN
WIND...60MPH
$$
Husted715
WWUS53 KGLD 221944
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
144 PM MDT FRI JUN 22 2018
COC063-125-222000-
/O.CON.KGLD.SV.W.0182.000000T0000Z-180622T2000Z/
Yuma CO-Kit Carson CO-
144 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHERN YUMA AND NORTH CENTRAL KIT CARSON COUNTIES...
At 143 PM MDT, severe thunderstorms were located along a line
extending from 11 miles southwest of Haigler to 3 miles west of Bonny
Reservoir to 13 miles north of Stratton, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bonny Reservoir, Hale, Beecher Island, Kirk and Idalia.
This includes Highway 385 between mile markers 202 and 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3962 10265 3970 10247 3997 10228 3997 10205
3961 10205 3943 10238 3942 10289 3957 10289
3957 10280
TIME...MOT...LOC 1943Z 298DEG 35KT 3989 10209 3962 10223 3949 10256
HAIL...1.00IN
WIND...60MPH
$$
HustedWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:10 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 22, 12:10 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1210 PM MDT Fri Jun 22 2018 .UPDATE... Issued at 1145 AM MDT Fri Jun 22 2018 As of 18Z, deep convection in northeast Colorado was progressing southeast toward northwest KS - and was already in the process of growing upscale. Observational trends indicate that the most favorable insolation/low-level moisture will be along/south of I-70 this afternoon -- and this is where the greatest severe weather potential will exist. Expect damaging winds to be the main threat, though isolated instances of large hail will be possible in assoc/w embedded rotating updrafts, primarily before significant upscale growth occurs. && .SHORT TERM...(Today and tonight) Issued at 327 AM MDT Fri Jun 22 2018 The primary concerns in the short term are the possibility of severe thunderstorms across the area both this afternoon and evening and again on Sunday afternoon and evening. An upper trough moves across the central high plains this evening with zonal flow on Saturday ahead of the stronger upper low expected to emerge east of the Rockies over the central and northern high plains on Sunday. Storms will develop rapidly over eastern Colorado this afternoon in the surface convergent area of upslope flow that transitions to a southerly direction and transports near 60 degree dewpoint air into the forecast area. Storms will migrate across mainly the western and southwestern portions of the forecast area as a surface low consolidates in the vicinity of the panhandle region and moves east overnight. A few storms are expected on Saturday night into Sunday morning, but the main thunderstorm activity will develop on Sunday afternoon as the stronger upper low emerges east of the Rockies. Another surface low develops in the panhandle region with a strong low level southerly jet that transports mid 60 dewpoint air into the region along with a warm frontal boundary. Strong destabilization is expected as the low brings in cooler temperatures aloft in combination with the ample low level moisture and a warm front moving into the region. Expect storms to become more widespread through Sunday afternoon and evening with storms becoming severe and eventually consolidating into an MCS as they move out of the forecast area by late Sunday. .LONG TERM...(Monday through Thursday) Issued at 250 AM MDT Fri Jun 22 2018 A trough centered over the Tri-state region Monday is expected to move northeast towards the upper Midwest Monday night. As the trough exits the region, thunderstorm chances move eastward. Zonal flow aloft replaces the trough leading to above normal temperatures through the end of the week and drier conditions. A shortwave embedded within a forming ridge moves over the region Wednesday night and Thursday morning bringing slight chances of thunderstorms. Ridge building begins Wednesday night as a trough forms over the western CONUS. This is where noticeable spatial differences start to occur between the GFS and ECMWF. The GFS seems to be more progressive while the ECMWF builds a deeper trough over the west coast. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1145 AM MDT Fri Jun 22 2018 Thunderstorms were already developing and intensifying in northeast Colorado at 17Z. Activity is expected to grow upscale and track ESE/SE through northwest Kansas this afternoon and will affect the GLD terminal between 19-23Z. Large hail and surface wind gusts up to 60 knots will be possible. Confidence is lower that thunderstorms will affect the MCK terminal. Aside from thunderstorms this afternoon and evening, VFR conditions will otherwise prevail. Winds at the MCK terminal are expected to be variable at 6-12 knots for the majority of the TAF period. Initially south winds at GLD are expected to become variable at 6-12 knots after thunderstorms this evening/tonight. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...VINCENT SHORT TERM...LOCKHART LONG TERM...BLN AVIATION...VINCENT
Hazardous weather outlook, Jun 22, 12:34 PM MDT, 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Goodland KS 1234 PM MDT Fri Jun 22 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231845- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1234 PM MDT Fri Jun 22 2018 /134 PM CDT Fri Jun 22 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...Severe Thunderstorm Watch 198 is in effect until 8 pm MDT /9 pm CDT/ this evening for portions of the Tri-State area... Thunderstorms in northeast Colorado will track southeast through northwest Kansas this afternoon and early this evening. These storms will be capable of producing damaging wind gusts up to 70 mph and a few instances of golf ball size hail. Locally heavy rain and isolated flash flooding cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... ...Enhanced Risk for Severe Thunderstorms on Sunday... Severe thunderstorms capable of producing large hail and damaging winds will be possible across much of the Tri-State area Sunday afternoon and evening. Locally heavy rainfall and flash flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Vincent
In the hours before
Local storm report, Jun 22, 12:43 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1243 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST YUMA 40.12N 102.72W
06/22/2018 E50 MPH YUMA CO EMERGENCY MNGR
WIND GUSTS ESTIMATED AT 50 MPH.
&&
VINCENTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:36 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 39 min |
| Jun 22, 1:50 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 40 min |
| Jun 22, 2:23 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 52 min |
| Jun 22, 2:39 PM MDT | Special Weather Statement | GLD | Cheyenne | 21 min |
| Jun 22, 2:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 51 min |
| Jun 22, 3:32 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.